{"status":"ok","message-type":"work","message-version":"1.0.0","message":{"indexed":{"date-parts":[[2026,9,5]],"date-time":"2026-09-05T15:57:29Z","timestamp":1788623849813,"version":"build-2803163510"},"reference-count":11,"publisher":"Oceanside Publications Inc.","issue":"3","content-domain":{"domain":[],"crossmark-restriction":false},"short-container-title":["allergy asthma proc"],"published-print":{"date-parts":[[2026,5,1]]},"abstract":"<jats:p>Severe cutaneous adverse reactions are a spectrum of life-threatening immune mediated adverse drug reactions characterized by extensive skin involvement with the potential for organ injury. It is composed of four main entities: drug reaction with eosinophilia and systemic symptoms,\n Stevens-Johnson syndrome, toxic epidermal necrolysis, and acute generalized exanthematous pustulosis. With prominent hypereosinophilia (&gt;1500 eosinophils\/\u00b5L), hypereosinophilic syndrome also warrants consideration, albeit rarely triggered by medications. In addition, there may also\n be concern for infectious etiologies, particularly in patients with notable travel history or immunosuppression. Herein, we present the case of a 65-year-old man with multiple myeloma who was started on several medications simultaneously for the induction of chemotherapy and who developed\n a full-body pruritic and maculopapular rash and peripheral eosinophilia 2-to-4 weeks after initiation of these medications. He had a recalcitrant course, which required multiple rounds of systemic steroids and other treatments. After a detailed history, physical examination, and additional\n investigation coupled with high clinical suspicion, a diagnosis, and treatment plan was made.<\/jats:p>","DOI":"10.2500\/aap.2026.47.260011","type":"journal-article","created":{"date-parts":[[2026,4,29]],"date-time":"2026-04-29T04:42:02Z","timestamp":1777437722000},"page":"225-229","source":"Crossref","is-referenced-by-count":3,"title":["Recurrent full-body rash following chemotherapy initiation in a multiple myeloma patient"],"prefix":"10.2500","volume":"47","author":[{"given":"Kermit","family":"Zhang","sequence":"first","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]},{"given":"Hannah","family":"Wangberg","sequence":"additional","affiliation":[],"role":[{"vocabulary":"crossref","role":"author"}]}],"member":"1355","reference":[{"key":"B1","doi-asserted-by":"crossref","first-page":"455","DOI":"10.1111\/cup.14410","article-title":"Clinical and histopathological features of hypereosinophilic syndrome with cutaneous involvement: The Mayo Clinic Experience","volume":"50","author":"Zayas","year":"2023","journal-title":"Journal of Cutaneous Pathology"},{"key":"B2","doi-asserted-by":"crossref","first-page":"2242","DOI":"10.1056\/NEJMra2204547","article-title":"Drug reaction with eosinophilia and systemic symptoms","volume":"391","author":"Kroshinsky","year":"2024","journal-title":"N Engl J Med"},{"key":"B3","doi-asserted-by":"crossref","first-page":"499","DOI":"10.1097\/DAD.0000000000002742","article-title":"Histopathologic features of drug reaction with eosinophilia and systemic symptoms","volume":"46","author":"Ehsan","year":"2024","journal-title":"Am J Dermatopathol"},{"key":"B4","doi-asserted-by":"crossref","first-page":"46ra62","DOI":"10.1126\/scitranslmed.3001116","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): a multiorgan antiviral T cell response","volume":"2","author":"Picard","year":"2010","journal-title":"Sci Transl Med"},{"key":"B5","doi-asserted-by":"crossref","first-page":"1856","DOI":"10.1016\/j.jaip.2023.02.035","article-title":"Drug reaction with eosinophilia and systemic symptoms: a systematic review","volume":"11","author":"Awad","year":"2023","journal-title":"J Allergy Clin Immunol Pract"},{"key":"B6","first-page":"31","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS) syndrome","volume":"6","author":"Choudhary","year":"2013","journal-title":"J Clin Aesthet Dermatol"},{"key":"B7","doi-asserted-by":"crossref","first-page":"1071","DOI":"10.1111\/bjd.12501","article-title":"Drug reaction with eosinophilia and systemic symptoms (DRESS): an original multisystem adverse drug reaction. Results from the prospective RegiSCAR study","volume":"169","author":"Kardaun","year":"2013","journal-title":"Br J Dermatol"},{"key":"B8","doi-asserted-by":"crossref","first-page":"1598972","DOI":"10.3389\/fphar.2025.1598972","article-title":"Safety profile and dose-dependent adverse events of upadacitinib in randomized clinical trials: a systematic review and meta-analysis","volume":"16","author":"Zhang","year":"2025","journal-title":"Front Pharmacol"},{"key":"B9","first-page":"1","article-title":"Treatment with IL5-\/IL-5 receptor antagonists in drug reaction with eosinophilia and systemic symptoms (DRESS)","author":"Gschwend","year":"2022","journal-title":"Allergo J Int"},{"key":"B10","doi-asserted-by":"crossref","first-page":"481","DOI":"10.1016\/j.jaip.2020.09.039","article-title":"Benralizumab for severe DRESS in two COVID-19 patients","volume":"9","author":"Schmid-Grendelmeier","year":"2021","journal-title":"J Allergy Clin Immunol Pract"},{"key":"B11","doi-asserted-by":"crossref","first-page":"236","DOI":"10.1038\/s41591-019-0733-7","article-title":"Targeted therapy guided by single-cell transcriptomic analysis in drug-induced hypersensitivity syndrome: a case report","volume":"26","author":"Kim","year":"2020","journal-title":"Nat Med"}],"container-title":["Allergy and Asthma Proceedings"],"original-title":[],"language":"en","link":[{"URL":"https:\/\/www.ingentaconnect.com\/content\/ocean\/aap\/2026\/00000047\/00000003\/art00014","content-type":"unspecified","content-version":"vor","intended-application":"similarity-checking"}],"deposited":{"date-parts":[[2026,6,27]],"date-time":"2026-06-27T04:45:15Z","timestamp":1782535515000},"score":1,"resource":{"primary":{"URL":"https:\/\/www.ingentaconnect.com\/content\/10.2500\/aap.2026.47.260011"}},"subtitle":[],"short-title":[],"issued":{"date-parts":[[2026,5,1]]},"references-count":11,"journal-issue":{"issue":"3","published-print":{"date-parts":[[2026,5,1]]}},"alternative-id":["1088-5412(20260501)47:3L.225;1-"],"URL":"https:\/\/doi.org\/10.2500\/aap.2026.47.260011","relation":{},"ISSN":["1088-5412"],"issn-type":[{"value":"1088-5412","type":"print"}],"subject":[],"published":{"date-parts":[[2026,5,1]]}}}